Inventiones mathematicae

, Volume 80, Issue 2, pp 185–208 | Cite as

Eisenstein series of 1/2-integral weight and the mean value of real DirichletL-series

  • Dorian Goldfeld
  • Jeffrey Hoffstein
Article

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abromovich, M.: Handbook of Mathematical Functions. New York: Dover 1965Google Scholar
  2. 2.
    Barban, M.B.: Linnik's “large sieve” and a limit theorem for the class number of ideals of an imaginary quadratic field. Izv. Akad. Nauk SSSR Ser. Mat.26, 573–580 (1962)Google Scholar
  3. 3.
    Burgess, D.A.: On character sums andL-series, II. Proc. Lond. Math. Soc.13, 524–536 (1963)Google Scholar
  4. 4.
    Davenport, H.: Multiplicative Number Theory. Second Edition, pp. 105–106. Berlin-Heidelberg-New York: Springer 1980Google Scholar
  5. 5.
    Gauss, C.F.: Disquisitiones Arithmeticae. New Haven-London: Yale University Press 1966Google Scholar
  6. 6.
    Gauss, C.F.: Werke I, Zweiter Abdruck. Göttingen (1870), 369 and 466Google Scholar
  7. 7.
    Goldfeld, D., Hoffstein, J., Patterson, S.J.: On automorphic functions of half-integral weight with applications to elliptic curves. Number Theory Related to Fermat's Last Theorem, pp. 153–193. Boston: Birkhäuser 1982Google Scholar
  8. 8.
    Goldfeld, D., Viola, C.: Mean values ofL-functions associated to elliptic, Fermat and other curves at the center of the critical strip. J. Number Theory11, 305–320 (1979)Google Scholar
  9. 9.
    Goldfeld, D., Viola, C.: Some conjectures on elliptic curves over cyclotomic fields. Trans. Am. Math. Soc.276, 511–516 (1983)Google Scholar
  10. 10.
    Hardy, G., Riesz, M.: Dirichlet Series, p. 15, Cambridge: Cambridge Univ. Press (1952)Google Scholar
  11. 11.
    Hecke, E.: Lectures on the Theory of Algebraic Numbers. Berlin-Heidelberg-New York: Springer 1981Google Scholar
  12. 12.
    Jutila, M.: On the mean value ofL(1/3, χ) for real characters. Analysis1, 149–161 (1981)Google Scholar
  13. 13.
    Landau, E.: Elementary Number Theory. New York: Chelsea 1958Google Scholar
  14. 14.
    Lipschitz, R.: Sitzungsber. Akad. Berlin, pp. 174–185 (1865)Google Scholar
  15. 15.
    Mertens, F.: Über einige asymptotische Gesetze der Zahlentheorie. J. Math.77, 312–319 (1874)Google Scholar
  16. 16.
    Montgomery, H., Vaughn, R.C.: The distribution of squarefree numbers. Recent Prog. Analytic Number Theory1, 247–256 (Durham 1979). London-New York: Academic Press (1981)Google Scholar
  17. 17.
    Rankin, R.A.: Contributions to the theory of Ramanujan's function τ(n) and similar arithmetic functions. Proc. Cambridge Philos. Soc.35, 357–372 (1939)Google Scholar
  18. 18.
    Selberg, A.: Bemerkungen über eine Dirichletsche Reihe, die mit der Theorie der Modulformen nahe verbunden ist. Arch. Math. Naturrid43, 47–50 (1940)Google Scholar
  19. 19.
    Shimura, G.: On modular forms of half-integral weight. Ann. Math.97, 440–481 (1973)Google Scholar
  20. 20.
    Shimura, G.: On the holomorphy of certain Dirichlet series. Proc. Lond. Math. Soc.31, 79–96 (1975)Google Scholar
  21. 21.
    Shintani, T.: Zeta functions associated with the vector space of quadratic forms. J. Fac. Sci., Univ. Tokyo, Sect. IA22, 25–65 (1975)Google Scholar
  22. 22.
    Siegel, C.L.: The average measure of quadratic forms with given determinant and signature. Gesammelte Abhandlungen,II, pp. 473–491. Berlin-Heidelberg-New York: Springer (1966)Google Scholar
  23. 23.
    Stepanov, B.V.: On the mean value of thek th power of the number of classes for an imaginary quadratic field. Dokl. Akad. Nauk SSSR124, 984–986 (1959)Google Scholar
  24. 24.
    Takhtadzjan, L.A., Vinogradov, A.I.: On analogues of the Vinogradov-Gauss formula. Sov. Math., Dokl.22, 555–559 (1980)Google Scholar
  25. 25.
    Vinogradov, I.M.: Reprinted in his Selected Works. Izv. Rossiiskoi Akad. Nauk11, 1347 (1917). Izdat. Akad. Nauk SSSR, Moscow, p. 3, 1952Google Scholar
  26. 26.
    Vinogradov, I.M.: Reprinted in his Selected Works. Soobsc. Har'kov. Mat. Obsc.16, (1918); Izdat. Akad. Nauk SSSR, Moscow, p. 29, 1952Google Scholar
  27. 27.
    Vinogradov, I.M.: Reprinted in his Selected Works. Izv. Akad. Nauk SSSR, Ser. Mat.13, 97 (1949). Izdat. Akad. Nauk SSSR, Moscow, p. 366, 1952Google Scholar
  28. 28.
    Vinogradov, I.M.: Izv. Akad. Nauk SSSR, Ser. Mat.27, 957 (1963)Google Scholar
  29. 29.
    Walfisz, A., Weylsche Exponentialsummen in der neueren Zahlentheorie. Berlin: VEB Deutscher Verlag der Wissenschaften 1963Google Scholar

Copyright information

© Springer-Verlag 1985

Authors and Affiliations

  • Dorian Goldfeld
    • 2
    • 1
  • Jeffrey Hoffstein
    • 3
    • 1
  1. 1.Department of MathematicsThe University of TexasAustinUSA
  2. 2.Department of MathematicsHarvard UniversityCambridgeUSA
  3. 3.Department of MathematicsUniversity of RochesterRochesterUSA

Personalised recommendations